What a downer –  

Sep. 24, 2020 – “Although benzodiazepines are very helpful for short term treatment, providers need to consider the risks and benefits of prescribing longer courses of these medications,” she said. 

Stopping these drugs abruptly or reducing the dosage too quickly after a long period of time can result in withdrawal reactions such as seizures, which the FDA says can be life-threatening. Patients should speak with their health care provider to develop a plan for slowly tapering medication before stopping, the agency said.

In addition to the warning label, the FDA is also requiring changes to prescribing information on all products and existing patient Medication Guides.

“The FDA is hoping that by adding verbiage to the current warning that providers will be extra careful in not only prescribing these medications, but also to be mindful of the duration,” Amato said. 

more@MSN

SIGN UP TODAY!

Subscribe Today! Your best source of current news, information and opinion about the issues that matter to you most. Serving the treatment industry, recovery community and health and wellness professionals.